Alert archive / Mississippi / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 388, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 20, 2005, 6:12 PM CDT for Attala County, Leake County, Madison County, Mississippi. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2005, 6:12 PM CDT (23:12 UTC)
- Expired
- May 20, 2005, 7:15 PM CDT
- In force
- 63 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Attala County, MS, Leake County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 3:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
| May 20, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 758 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 202311 RRA SVRJAN MSC007-079-089-210015- /O.NEW.KJAN.SV.W.0388.050520T2312Z-050521T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 612 PM CDT FRI MAY 20 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ATTALA COUNTY IN CENTRAL MISSISSIPPI LEAKE COUNTY IN CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF CARTHAGE NORTHEASTERN MADISON COUNTY IN CENTRAL MISSISSIPPI * UNTIL 715 PM CDT * AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 28 MILES NORTH OF OFAHOMA...OR ABOUT NEAR DURANT...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OFAHOMA BY 705 PM CDT CARTHAGE BY 710 PM CDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3317 8974 3312 8982 3260 8983 3260 8935 $$ BANNAN
2 follow-up statements
000 WWUS54 KJAN 202334 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 633 PM CDT FRI MAY 20 2005 MSC007-079-089-210015- /O.CON.KJAN.SV.W.0388.000000T0000Z-050521T0015Z/ MADISON MS-LEAKE MS-ATTALA MS- 633 PM CDT FRI MAY 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR SOUTHWESTERN ATTALA...LEAKE AND NORTHEASTERN MADISON COUNTIES... AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF THOMASTOWN...OR ABOUT 12 MILES SOUTHEAST OF DURANT...MOVING SOUTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... THOMASTOWN BY 640 PM CDT 9 MILES WEST OF REDWATER BY 650 PM CDT OFAHOMA BY 655 PM CDT HAIL UP TO THE SIZE OF NICKELS HAS BEEN REPORTED IN SALLIS WITH THIS STORM. LAT...LON 3302 8964 3301 8982 3260 8983 3260 8935 $$ DHB
000 WWUS54 KJAN 202346 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 646 PM CDT FRI MAY 20 2005 MSC007-202356- /O.CAN.KJAN.SV.W.0388.000000T0000Z-050521T0015Z/ ATTALA MS- 646 PM CDT FRI MAY 20 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ATTALA COUNTY IS CANCELLED... LAT...LON 3290 8956 3286 8982 3260 8983 3260 8935 $$ MSC079-089-210015- /O.CON.KJAN.SV.W.0388.000000T0000Z-050521T0015Z/ MADISON MS-LEAKE MS- 646 PM CDT FRI MAY 20 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 715 PM CDT FOR LEAKE AND NORTHEASTERN MADISON COUNTIES... AT 644 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THOMASTOWN...OR ABOUT 11 MILES WEST OF CARTHAGE...MOVING SOUTH AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OFAHOMA AND 9 MILES WEST OF CARTHAGE BY 655 PM CDT LAT...LON 3290 8956 3286 8982 3260 8983 3260 8935 $$ DHB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:10 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, May 20, 3:10 PM CDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 310 PM CDT FRI MAY 20 2005 .UPDATE...SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF EASTERN MISSISSIPPI UNTIL 11 PM. THE PRIMARY RISKS WILL BE DAMAGING WINDS TO 60 MPH AND POSSIBLE LARGE HAIL. .PREVIOUS DISCUSSION... .SHORT TERM...TONIGHT AND SATURDAY. LATEST SATELLITE IMAGERY HAS SHORT WAVE MOVING THROUGH THE REGION. MODELS HAVE THE FRONTAL BOUNDARY MOVING THE REMAINDER OF THE REGION THIS EVENING. VISIBLE IMAGERY WAS ALSO SHOWING OUTFLOW BOUNDARIES ACROSS THE REGION. ALSO SEVERAL SURFACE TROUGHS EXTENDED FROM THE SURFACE LOW OVER SOUTHERN TENNESSEE. THE BEST CHANCE FOR CONVECTION WILL BE IN THE EAST AND SOUTHEAST...WHERE THE BEST INSTABILITY WILL BE LOCATED. LATEST RUC/ETA MODELS HAS CONVECTION ACROSS MAINLY THE EAST AND SOUTHEAST FOR THIS EVENING. WILL KEEP JUST CHANCE POPS ACROSS THE EAST/SOUTHEAST. A FEW STRONG STORMS MAY BE POSSIBLE ACROSS THE AREA THIS EVENING. THE MAIN RISK WILL BE SMALL HAIL AND SOME GUSTY WINDS OF 30 TO 40 KNOTS PRIMARILY EAST AND SOUTHEAST. SATURDAY LOOKS CLEAR. THE BOUNDARY SHOULD BE SOUTH OF THE AREA BY 12Z...WITH THE SURFACE HIGH DROPPING SOUTH. TEMPERATURES BEHIND THE BOUNDARY DO NOT APPEAR VERY COLD...SO LEFT TEMPS IN THE MID TO UPPER 80S. EXPECTING MOSTLY CLEAR SKIES AND DRIER AIR TO SETTLE OVER THE REGION. /17/ DRY AND WARM DAY ON TAP FOR SUN. THERE IS EVEN THE POSSIBILITY SOME OF THE WARMEST READINGS WE HAVE SEEN THIS YEAR. RIDGE AXIS STARTS TO BUILD IN FROM THE WEST SUN AND H85 TEMPS WARM UP TO AROUND 20/21C IN WSTRN PORTIONS OF THE CWA. WITH MOSTLY CLEAR TO PARTLY CLOUDY SKIES AND THESE H85 TEMPS...MID 90S ARE POSSIBLE IN WSTRN ZONES. THIS HEAT UP WILL BE AMPLIFIED BY THE ADDED COMPRESSION OF AN APPROACHING COLD FRONT...WHICH WILL MOVE THROUGH MON. /CAB/ .LONG TERM...MDL CONTINUITY AND CONSISTENCY NOT THE GREATEST AFTER WED. GFS WAS TRENDING TO A MORE NW FLOW REGIME OVER THE REGION NEXT WEEK ...NOW THE 12Z HAS BACKED OFF AND BUILDS THE UPPER RIDGE OVER THE REGION CAN AGREES WITH THIS AS WELL. DGEX/ECMWF/UKMET ALL HAVE THE NW FLOW REGIME OVER THE REGION THROUGH THE END OF NEXT WEEK. CAN WAS THE ONLY MDL TO REALLY GET THIS WEEKS WEATHER RIGHT SO I MIGHT HINGE MORE TWRDS THE GFS/CAN FORECAST. FIRST CHANCE FOR PRECIP LOOKS TO BE MON AS THE NEXT FRONT LOOKS TO PUSH INTO THE REGION. MOISTURE WILL BE ON THE INCREASE LATE SUN AND INTO MON MORNING AS THE FRONT THAT MOVES THROUGH TONIGHT RETREATS BACK TO THE NORTH DURING THE DAY SUN. A BROAD AREA OF LOW PRESSURE ALOFT OVER ESTRN CAN AND GREAT LAKES REGION WILL KEEP THE L/W TROUGH OVER THE ESTRN SEABOARD. THIS WILL LEAVE THE REGION IN NW FLOW AND BY MON SEND ANOTHER S/W THROUGH THE AREA. THIS S/W WILL SEND ANOTHER WEAK FRONT THROUGH EARLY MON AND HELP PROVIDE THE FOCUS FOR SHRA AND TSRA ONCE AGAIN. NAM ALSO AGREES WITH THE TIMING OF THE FRONT. BIG CONCERN IS MDLS WERE SHOWING ALMOST THE EXACT SAME SCENARIO FOR YESTERDAY AND INTO LAST NIGHT ABOUT 3 DAYS AGO AND THE FRONT TODAY WAS STILL BACK IN NRTHN AR. JUST NOT CONFIDENT THE MDLS ARE DOING A GOOD JOB RIGHT NOW. I WILL PLAN TO SLOW DOWN THE FRONT SLIGHTLY STILL KEEPING CHANCE POPS IN. AS FOR SEVRE ASPECT. AGAIN NOT CONFIDENT THAT WE WILL SEE MUCH. INSTABILITY IS FAIRLY LOW AHEAD OF THE COLD FRONT OVER THE AREA WITH SFC CAPES LESS THAN 1000 J/KG AND LIS UP TO -2. WE ARE GOING TO LACK JET DYNAMICS...AND LAPSE RATES ARE MARGINAL AT 6 TO 7. SPC STILL HAS THE REGION ON DY3 IN A SLIGHT SO WILL CONTINUE THE WORDING IN THE HWO. AS FOR REMAINDER OF THE FORECAST NOT GOING TO MAKE ANY MAJOR CHANGES WITH THE HIGH UNCERTAINTY FOR DAYS 5 THROUGH 7. RIGHT NOW THE NEXT BEST CHANCE FOR PRECIP LOOKS TO BE AROUND THE OVERNIGHT HOURS WED AS ANOTHER WAVE TRIES TO PUSH THROUGH. AFTER WED NIGHT THE FORECAST STARTS TO REALLY GO IN EVERY DIRECTION. GFS/CAN START TO FLATTEN THINGS OUT WITH HIGH PRESSURE ALOFT TAKING OVER. THIS WOULD TEND TO LEAD TO DRIER AND WARMER FORECAST THAN WHAT IS CURRENTLY IN THE GRIDS. ON THE OTHER HAND ECMWF/UKMET/DGEX LEAVE THE HIGHLY AMPLIFIED PATTERN WITH NW FLOW ALOFT. LEADING TO A SLIGHTLY MORE ACTIVE PATTERN...PRIMARILY BEING COOLER AND WETTER. AS STATED CAN DID A BETTER JOB THIS WEEK SO WILL TRY AND GIVE IT THE BENEFIT OF THE DOUBT FOR NEXT WEEK AND THIS AGREES MORE SO WITH THE GFS SO WILL KEEP SLIGHT/LOW END CHANCE POPS FOR THE END OF THE WORK WEEK. /CAB/ && .AVIATION...GENERALLY VFR CONDITIONS IS EXPECTED THROUGH THE PERIOD. EXCEPT FOR AREAS WHERE CONVECTION DEVELOPS. PUT IN 2 MILES(IFR CONDITIONS) FOR CONVECTION WITH VARIABLE GUSTY WINDS OF 30 TO 40 KNOTS IN THE EASTERN TAFS OF KMEI/KHBG FOR LATE THIS AFTERNOON AND THIS EVENING. DURING THE NIGHT EXPECT GENERALLY VFR CONDITIONS WITH SOME SCATTERED MID LEVEL CLOUDS COMING SATURDAY MORNING. /17/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 87 65 92 / 20 0 0 0 MERIDIAN 65 87 63 90 / 40 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: 17 LONG TERM: CAB
Hazardous weather outlook, May 20, 5:33 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 533 PM CDT FRI MAY 20 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 212233- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 533 PM CDT FRI MAY 20 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING OVER EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. A GREATER RISK FOR SEVERE THUNDERSTORMS EXISTS OVER EAST CENTRAL MISSISSIPPI...ALONG EAST OF A LOUISVILLE TO LAUREL LINE. THE PRIMARY RISKS ASSOCIATED WITH STORMS WILL BE DAMAGING WINDS UP TO 70 MPH...AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. AN UPPER LEVEL DISTURBANCE AND COLD FRONT ARE MOVING SOUTHEAST TOWARD THE SOUTHERN APPALACHIANS. AHEAD OF THE COLD FRONT...THE AIRMASS IS VERY UNSTABLE...AND FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS...ESPECIALLY OVER EASTERN PORTIONS OF MISSISSIPPI. THE RISK FOR SEVERE WEATHER WILL GRADUALLY SHIFT SOUTHWARD INTO SOUTHERN MISSISSIPPI AS THE EVENING PROGRESSES...AND SHOULD END OVER THE ENTIRE AREA SHORTLY AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... ...DAYS TWO AND THREE...SATURDAY NIGHT THROUGH MONDAY NIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY NIGHT ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MISSISSIPPI ALONG AND NORTH OF I-20. THE MAIN RISKS WILL BE DAMAGING WINDS AND SMALL HAIL. A COLD FRONT WILL MOVE SOUTH INTO THE NORTHERN PORTIONS OF THE OUTLOOK AREA MONDAY MORNING AND CONTINUE THROUGH THE REMAINDER OF THE OUTLOOK AREA THROUGH THE DAY. THE AIRMASS AHEAD OF THE COLD FRONT WILL BE WARM...MOIST AND MILDLY UNSTABLE. THIS COMBINED WITH THE FORCING ALONG THE FRONT...SUFFICIENT MID LEVEL WINDS AND DEEP LAYER SHEAR SHOULD CONTRIBUTE TO THE DEVELOPMENT OF THUNDERSTORMS. A FEW OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT. HAIL WILL BE A SECONDARY THREAT WITH THESE STORMS. ...DAYS FOUR THROUGH SEVEN...MONDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTER GROUPS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS EVENING . FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Special weather statement, May 20, 3:18 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 318 PM CDT FRI MAY 20 2005 MSZ029>033-038>039-045>046-051>052-057>058-066-210400- CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-JONES MS- KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS- NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS- WINSTON MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 302 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL MISSISSIPPI CHOCTAW IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTHEAST MISSISSIPPI JONES THIS INCLUDES THE CITIES OF...EUPORA...MABEN...MATHISTON... LAUREL...MERIDIAN...BAY SPRINGS...HEIDELBERG...PHILADELPHIA... PEARL RIVER...DE KALB...SCOOBA...QUITMAN...STONEWALL...SHUBUTA... NEWTON...UNION...DECATUR...CONEHATTA...WEST POINT...COLUMBUS... STARKVILLE...MACON...BROOKSVILLE...ACKERMAN... WEIR AND LOUISVILLE. CRAVEN
Special weather statement, May 20, 5:33 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 533 PM CDT FRI MAY 20 2005 ARZ074>075-LAZ007>009-015>016-023>026- -MSZ019-025-027>028-034>037-040>044-047>050-053>056-059>065-072>074-210600- ASHLEY AR-CHICOT AR-CATAHOULA LA-CONCORDIA LA- EAST CARROLL LA-FRANKLIN LA-MADISON LA-MOREHOUSE LA- RICHLAND LA-TENSAS LA-WEST CARROLL LA-ADAMS MS- ATTALA MS-CARROLL MS-CLAIBORNE MS-COPIAH MS- COVINGTON MS-FORREST MS-FRANKLIN MS-HINDS MS-HOLMES MS- HUMPHREYS MS-ISSAQUENA MS-JEFFERSON MS- JEFFERSON DAVIS MS-LAMAR MS-LAWRENCE MS-LEAKE MS- LEFLORE MS-LINCOLN MS-MADISON MS-MARION MS- MONTGOMERY MS-RANKIN MS-SCOTT MS-SHARKEY MS-SIMPSON MS- SMITH MS-SUNFLOWER MS-WARREN MS-WASHINGTON MS-YAZOO MS- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 304 IN EFFECT UNTIL 1 AM CDT FOR THE FOLLOWING AREAS IN ARKANSAS THIS WATCH INCLUDES 2 COUNTIES IN SOUTHEAST ARKANSAS ASHLEY CHICOT IN LOUISIANA THIS WATCH INCLUDES 9 COUNTIES IN NORTHEAST LOUISIANA CATAHOULA CONCORDIA EAST CARROLL FRANKLIN MADISON MOREHOUSE RICHLAND TENSAS WEST CARROLL IN MISSISSIPPI THIS WATCH INCLUDES 31 COUNTIES IN CENTRAL MISSISSIPPI ATTALA COPIAH HINDS HOLMES HUMPHREYS LEAKE MADISON RANKIN SCOTT SIMPSON SMITH YAZOO IN NORTH CENTRAL MISSISSIPPI CARROLL LEFLORE MONTGOMERY IN NORTHWEST MISSISSIPPI SUNFLOWER WASHINGTON IN SOUTH CENTRAL MISSISSIPPI JEFFERSON DAVIS LAWRENCE LINCOLN MARION IN SOUTHEAST MISSISSIPPI COVINGTON FORREST LAMAR IN SOUTHWEST MISSISSIPPI ADAMS CLAIBORNE FRANKLIN JEFFERSON IN WEST CENTRAL MISSISSIPPI ISSAQUENA SHARKEY WARREN THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON... HATTIESBURG...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...GREENWOOD...TALLULAH...BROOKHAVEN...WINNSBORO... ROLLING FORK...ANGUILLA...NATCHEZ...MAGEE...MENDENHALL... KOSCIUSKO...PEARL...BRANDON...RICHLAND...FOREST...MORTON... RAYVILLE...DELHI...TAYLORSVILLE...RALEIGH...CRYSTAL SPRINGS... HAZLEHURST...WESSON...YAZOO CITY...JACKSON...PORT GIBSON... VICKSBURG...MAYERSVILLE...LAKE PROVIDENCE...PRENTISS... BASSFIELD...DERMOTT...LAKE VILLAGE...EUDORA...DURANT...TCHULA... LEXINGTON...PICKENS...GOODMAN...WINONA...COLUMBIA...INDIANOLA... RULEVILLE...VAIDEN...NORTH CARROLLTON...CARROLLTON...BELZONI... ISOLA...BASTROP...WEST HATTIESBURG...LUMBERTON...PURVIS... MONTICELLO...NEW HEBRON...GREENVILLE...FAYETTE...COLLINS... MOUNT OLIVE...BUDE...ROXIE...MEADVILLE...CARTHAGE...OAK GROVE... EPPS...VIDALIA...FERRIDAY...WEST FERRIDAY...JONESVILLE... HARRISONBURG...NEWELLTON...ST. JOSEPH AND WATERPROOF. MSZ029>033-038>039-045>046-051>052-057>058-066-210400- CHOCTAW MS-CLARKE MS-CLAY MS-JASPER MS-JONES MS- KEMPER MS-LAUDERDALE MS-LOWNDES MS-NESHOBA MS- NEWTON MS-NOXUBEE MS-OKTIBBEHA MS-WEBSTER MS- WINSTON MS- SEVERE THUNDERSTORM WATCH NUMBER 302 REMAINS VALID UNTIL 11 PM CDT FOR THE FOLLOWING AREAS IN MISSISSIPPI THIS WATCH INCLUDES 14 COUNTIES IN CENTRAL MISSISSIPPI CHOCTAW IN EAST CENTRAL MISSISSIPPI CLARKE JASPER KEMPER LAUDERDALE NESHOBA NEWTON NOXUBEE WINSTON IN NORTH CENTRAL MISSISSIPPI WEBSTER IN NORTHEAST MISSISSIPPI CLAY LOWNDES OKTIBBEHA IN SOUTHEAST MISSISSIPPI JONES THIS INCLUDES THE CITIES OF...WEST POINT...COLUMBUS... STARKVILLE...LAUREL...BAY SPRINGS...HEIDELBERG...MACON... BROOKSVILLE...QUITMAN...STONEWALL...SHUBUTA...NEWTON...UNION... DECATUR...CONEHATTA...DE KALB...SCOOBA...PHILADELPHIA... PEARL RIVER...ACKERMAN...WEIR...EUPORA...MABEN...MATHISTON... MERIDIAN AND LOUISVILLE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:08 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 37 min |
| May 20, 5:50 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 40 min |
| May 20, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 19 min |
| May 20, 6:30 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Neshoba, Newton | 60 min |
| May 20, 6:59 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.